MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959360
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Hernia (2240)
Date of Event 06/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per additional information provided: (b)(6) 2006 - patient was diagnosed with ventral hernia and abdominal pain thereby underwent open repair with the implant of composix mesh (device #1).Per operative notes, ¿a composix mesh (device #1) was placed and secured by sutures.¿ (b)(6) 2006 - patient was diagnosed with incarcerated recurrent incisional hernia and seroma thereby underwent open repair with explant of composix mesh (device #1).Per operative notes, ¿seroma was noted to be drained into the abdomen.A composix mesh (device #1) was completely removed from the lower abdominal wall.Then a synthetic mesh was used and secured by sutures.¿ (b)(6) 2007 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair.Per operative notes, ¿scar tissue and hematoma was noted, and adhesions were taken down.Large recurrent incisional hernia was noted.Previously placed mesh was identified over the lower abdomen.Then another synthetic mesh was inserted behind the muscle using sutures.¿ (b)(6) 2008 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of sepramesh ip (device #2).Per operative notes, ¿adhesions in the anterior abdominal wall were taken down and multiple hernias containing bowel were identified.A piece of sepramesh ip (device #2) was secured in place using sutures.¿ (b)(6) 2009 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of sepramesh ip (device #3).Per operative notes, ¿previously placed mesh (device #2) was noted.Then a sepramesh ip (device #3) was placed and secured by sutures.¿ (b)(6) 2012 - patient was diagnosed with recurrent incisional hernia and adhesions thereby underwent open repair.Per operative notes, ¿omentum and bowel was taken down.Then a synthetic mesh was placed and secured by sutures.¿ (b)(6) 2017 - patient was diagnosed with fistula and infection thereby underwent open repair with removal of mesh (device #2 & device #3).Per operative notes, ¿dense adherence of omentum to the old mesh was removed.All the previously placed meshes were removed.Then a biologic mesh was placed and secured by sutures.¿ (b)(6) 2018 - patient was diagnosed with fistula thereby underwent open repair.Per operative notes, ¿wound was irrigated and fistula plug was placed, secured by sutures.¿ (b)(6) 2018 - patient was diagnosed with fistula thereby underwent open repair.Per operative notes, ¿wound was irrigated and fistula plug was placed, secured by sutures.¿.
 
Additional Manufacturer Narrative
Addendum: root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the sepramesh ip (device #3).Additional supplemental emdr's were submitted to represent the mesh-composix (device #1) and sepramesh ip (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21961836
Report Number1213643-2025-090201
Device Sequence Number15241661
Product Code FTL
UDI-Device Identifier00801741031809
UDI-Public(01)00801741031809(17)110228(10)WBTHS116
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2011
Device Catalogue Number5959360
Device Lot NumberWBTHS116
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight102 KG